Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Starting Chemo in May/June 2023

Options
2»

Comments

  • snailpwr
    snailpwr Member Posts: 9
    Options

    ANyine out there?

  • beetlemom
    beetlemom Member Posts: 18
    Options

    Hello, Parsnip, Axle, and Snailpwr! Great to meet you - would have maybe been better to meet at a picnic, but here we are, making the best of it! ♥️

    Linru, the port was healing nicely for a couple of weeks, then the incision started to open up, and I got a skin infection, so they removed it yesterday. So crazy…I didn't want to get the port, but once I had it, I didn't want to lose it! Ah well, frankly, the sensation of it in my chest (tickling close to my heart) was rather eerie for me, anyway.

    Millz, I agree - the steroids are wonderful for helping tolerate the infusion (I had a mild reaction for the first one, so they've definitely helped me get to week 5 out of 12) - but it's so hard to sleep for a couple of days afterwards!

    Axle, I've been chilling my head, hands, feet and mouth (ice chips), and it's definitely helping with hair (still have about 2/3 of it) and neuropathy, and the mouth soreness. I got a $20 ice bonnet on Amazon (NewGo cold cap plus Luna ice gel packs because the NewGo ones were too wimpy), because the Paxman service would have been $4k at our hospital. Hospital does provide ice bags for hands and feet. Oh! And I bought two eye ice masks because the eye doc said I might be able to save my brows that way. There's also some data that compression socks and too-tight surgical gloves work as well, but I have not tried this.

    Snailpwr, is fasting working for you? I've been debating doing the same thing…

    Hope everyone is hanging in there!!

  • snailpwr
    snailpwr Member Posts: 9
    Options

    Hi Beetle Mom! Thanks for the welcome.

    I will say I have very little GI side effects. Only on day 6 when I had Pizza did everything change for my gut health and had to cut out cheese and dairy.

    I do eat on treatment day a 750 calorie breakfast then fast 24 hours after the last medication is given.

    I can tell you more if intrigued.

    I had my 2nd round yesterday. I feel okay, some neuropathy in legs, arms and back. Low heart rate other than that nothing.

    I drink only water around 120oz a day. I do use the rinse 4 times a day and 1st treatment only had one mouth sore. I eat ice during and after the red stuff.

    I am starting to see hair loss, so I cut my hair short, not ready to shave.

    I am debating if I need to take the Zofran. I don't take the other 2 to prevent nausea.

    I will take the Claritin man, that shot kicks my butt.

    What made the port open? I have one spot that is scabed. I'm keeping an eye and put neosporian on once a day.

    Thank you again for reaching out. Look forward to your reply.

    Have an amazing day!

  • moderators
    moderators Posts: 8,069
    Options

    Hi all! We'd love if you could take a minute to take our quick poll about the shortage of certain chemotherapy medicines:

    We appreciate your help!

    —The Mods

  • beetlemom
    beetlemom Member Posts: 18
    Options

    @snailpwr, The incision seemed to heal nicely, then one day two weeks in, it opened a little bit (like a hole), then that expanded till about 1/4" was open like a little coin slot. It looked healed in the hole, but kinda odd, like the inside of a mouth. It was a mind-bender, for sure. I have a growing rash that they initially thought was infection (was only around the incision), but I suspect that it was from chloraprep, and worsened by limited sun exposure.

    They chose to be cautious and removed the port (it really did look infected, so also gave me a megadose of antibiotics) but the rash kept going and it now covers my chest and neck, plus part of one arm. It's a bit distressing, to be honest! I'm at the hospital for my infusion, and not sure what they're going to do when they see it. It's pretty startling and soooo itchy! Benadryl/Rx cortisone cream are not working…

    Anyhoo, I'm not sure about neosporin - you might want to check with your team…doc said that might have made things worse for me (it has a somewhat allergenic ingredient).

    Just hoping they can sort it out today!

  • beetlemom
    beetlemom Member Posts: 18
    Options

    ^^ the docs did sort everything out, with clobetasol steroid cream. It only took a few days. Arm IV's have been surprisingly okay, too!

    Hope all is well with everyone'everyone's chemo… only a few weeks to go!